| Model Number |
ZKB00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Visual Disturbances (2140); Halo (2227); No Code Available (3191)
| Date of Event |
01/10/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the tecnis multifocal intraocular lens (model zkb00, +22.0 diopter) was explanted from the patient¿s right eye in a secondary procedure because the patient was unable to adapt to the multifocal lens.Reportedly, the patient was experiencing halos since the surgery and he has also noticed "ghosting" images while playing tennis.There was no patient injury, no complications during the explant procedure.A lens from another manufacturer was used as a replacement for the patient.Patient was reported as stable when discharge.No further information was provided.
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Since the product was returned and investigated, the following sections have been updated accordingly: device available for evaluation? yes.Returned to manufacturer on: 8/30/2018.Device returned to manufacturer? yes.Device evaluation: the product was received in a jar with liquid.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The reported complaint cannot be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.